My dermatologist believes I'm so severely plagued by acne that the only solution for me is Isotretinoin. I really have so many pimples. In particular, I experience a lot of huge bumps that never turn into yellow pimples, but just become huge "bumps" - and they really hurt.
The only problem is that I have heard many bad things about Isotretinoin. So what are the side effects and what should I be aware of?
I would be very happy if you could help me take a decision. I just want to get rid of my acne, it hurts a lot and I've really tried everything. Your skin care series has helped VERY much. In fact, the Danish Skin Care series is the only products that has ever helped. But Danish Skin Care does nothing against the huge big pimples that almost become bumps / horns on my skin :-(
My skin is so ugly and I have a constant pain in my skin. Right now I have 3 huge pimples in the forehead and I also think one more is on the way! I also have a lot of ordinary pimples but it's far better than just a year ago because I've started using Danish Skin Care.
I hope you will help me.
Its great hearing that you are happy with my products - and im really glad to hear that they have helped you :-D
However, it sounds like you are really suffering from a severe degree of acne. And because of your description of the pimples that you get many of at the same time - but where Danish Skin Care does not really help - I'm pretty sure it's got to be cysts. If you experience more than 2-3 cysts at once, you should immediately seek medical advice and start on a pill cure - so it is very nice that you have already talked to a dermatologist.
And I would certainly advise you to follow the recommendation from your dermatologist and get started with Isotretinoin. That's the pill cure against pimples, which may be necessary for some people - after trying everything else.
And yes, even with skin care, we can do a lot today, but there are still some severe cases where there is definitely a need for medicine. Cysts is one of the cases, like violent acne breakouts may be. The medicine you can use is antibiotics or a harsh vitamin A cure, which isotretinoin is.
However, it should be added that Isotretinoin is a medicine used only for the treatment of really severe cases of pimples, acne or cysts, where you have unsuccessfully tried other treatments ... which you already have, so thats why your dermatologist is advising you to start taking Isotretinoin :-)
However, Isotretinoin can cause side effects like all other medicines. I will try to describe the various side effects of Isotretinoin below.
- Want to know more about Isotretinoin, please read here
Let me start by saying that the pills with the names Accutin and Actavis both contain Isotretinoin, as does Roaccutan. Roaccutan is no longer sold in Denmark.
The risk of side effects with Isotretinoin depends on the dose you take, but throughout the course of treatment, your dermatologist will constantly increase your dose because you will need more and more until your acne is cured. So with Isotretinoin you go through a gradual increase up to the maximum you need. Afterwards, the dermatologist will reduce the amount of pills, and this part of the treatment must continue over 6-12 months.
When the dose of Isotretinoin decreases - or you completely stop taking Isotretinoin pills, the side effects usually decrease or disappear completely.
The side effects of Isotretinoin usually disappear within two weeks after you completely stop taking the medicine, but of course there may be some serious side effects that will not disappear again. However, this only happens in really rare case of side effects.
Of course, if you want to start with Isotretinoin, I will definitely be up to you after reading the side effects. However, I would like to say, just as your dermatologist has already done that you need to start with Isotretinoin to get rid of your acne.
However, I would say that I have never heard of anyone who was on Isotretinoin who did not experience a headache. So I would probably think that headache is a very common side effect, just like fatigue and a need for much sleep it is.
In relation to the above side effects, there are also a number of limitations. So things that you must not - and should not - when you are in treatment with Isotretinoin. The first is that you should avoid sun and completely avoid the solarium! So no sunshine while you're in treatment! Therefore, it's also a good idea to start the treatment with Isotretinoin in the fall and continue through the winter, if you continue through the summer, you really need to take care of sunscreen and stay in the shadows!
For example, you will be getting tanned when you take Isotretinoin and other acne pills. It can cause problems if you are going on holiday or spending a lot of outdoor sports. Therefore, remember to use sunscreen and make sure to get a lot of shade.
Also note that sunscreen containing alcohol may lead to further skin drying. Therefore, choose all your skincare products without alcohol.
This point is really important!
Pregnant women must not use Isotretinoin! Neither should you attempt to become pregnant while taking Isotretinoin. In fact, as a woman, you should wait for at least 3 months after your treatment with Isotretinoin before you become pregnant.
For men, the same applies, you must not try to conceive a child with a woman while on Isotretinoin and you should wait at least one month after treatment ends before attempting to make children.
The above applies to all medicines containing Isotretinoin. Accutin, Actavis and Roaccutan are all preparations containing Isotretinoin and must not be used during pregnancy or at the same time attempting to become pregnant.
According to the National Board of Health, there have been several cases where children were born with severe malformations of the central nervous system and internal organs after their mothers and fathers had used Isotretinoin.
If you are taking Isotretinoin, do not donate blood. This applies throughout the treatment and at least two months after treatment. Therefore, do not give blood, lose blood or be blood donor while you are on Isotretinoin!